Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ANY HELP APPRECIATED!!!
Feb 2, 2003

i was recently diagnoised in september of last year and was devastated !!!cd4-44 viral load 280,000 and was put on meds by my doctor kaletra,viread,combvir,bactrum and experienced nasea,and diarea,and ocasional vomiting i now have been on meds for 10 weeks cd4=91 viral load 152 now vomit once to twice a week only in the evenings does this happen when it does.my doctor says my symptoms from side effects should have disapeared by now why am i still experiencing vomiting now after 10 weeks ??is it the bactrum wich my doctor wants me to take 3 times a week ??or is this an ongoing thing that i will have to just live with??my doctor says i have progressed perfectly and doesnt want to change meds and i was given previcid last friday but vomited again on saturday!! please..any help I JUST WANT TO BE HAPPY AND LIVE A NORMAL LIFE!!ANY HELP WILL DO!!!

Response from Dr. Boyle

Nausea and vomiting are actually relatively common with antiretrovirals, especially when other medications are involved that may make the situation worse. I would suggest the use of an amti-emetic such as compazine or phenergan for intermittent problems, but if the problem is relatively common and unpredictable being on something continuous such as Marinol (dronabinol) has been very effective in some of my patients. Marinol has been used heavily in cancer patients on chemotherapy who have nausea/vomiting, so I'm not terribly surprised it works well with antiretroviral therapy as well. In addition, some cancer patients have gotten great benefit from using both Compazine and Marinol together, and so if one doesn't work, consider changing to the other or trying them together. Finally, if nothing works and you continue to have this problem you may have to change medications, and you should consider changing either the Kaletra or the Combivir (that has AZT in it), since these are the medications most likely to becausing it. Good luck.



Previous
Pain while urinating on Viread
Next
sandostatin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement